MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA RADIFOCUS GLIDEWIRE UROLOGIC WIRE; WIRE, GUIDE, CATHETER

TERUMO CORPORATION, ASHITAKA RADIFOCUS GLIDEWIRE UROLOGIC WIRE; WIRE, GUIDE, CATHETER
Model Number N/A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/02/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A1: patient identifier: requested, not provided.A2: age & date of birth: requested, not provided.A3: patient sex: requested, not provided.A4: weight: requested, not provided.A5: ethnicity: requested, not provided.A6: race: requested, not provided.D6a: implanted date: device was not implanted.D6b: explanted date: device was not explanted.Review of the manufacturing record and the shipping inspection record of the product with the involved product code/lot number confirmed that there was not any anomaly in them.A search of the complaint file found no other similar report of the product with the involved product code/lot number from other facilities.The actual device has not been returned for evaluation.The investigation is currently ongoing.A follow-up report will be submitted once the investigation is complete.Terumo medical products (tmp) (importer) registration no.2243441 is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.9681834.
 
Event or Problem Description
The user facility reported that the guidewire broke inside the patient, and they were able to retrieve it.Additional information was received on 06oct2023: the estimated blood loss was less than 250cc.There was no harm to the patient, and the patient was in stable condition.There was no patient impact due to the issue.The doctor was able to remove without difficulty as he could visualize the broken fragment and removed it easily.The procedure being performed was a cystoscopy and flexible ureteral pyeloscopy procedure.The wire was retrieved from urinary tract.
 
Additional Manufacturer Narrative
This report is being sent as follow-up no.1 to update section d9, section h3, and to provide the completed investigation results.The actual device has been returned for evaluation.The actual sample was received by ashitaka factory on november 15, 2023.1.Actual sample upon receipt · a guidewire main body · a peeled piece (guidewire main body) 2.Visual inspection of the guidewire main body · the outer layer had been flared toward the distal direction, and the wire had been exposed.Flare of the outer layer toward the distal direction: at approx.170mm - 175mm from the distal end (totally approx.5mm) exposure of the wire: at approx.175mm - 179mm from the distal end (totally approx.4mm) 3.Magnifying inspection of the guidewire main body fractured section of outer layer (rear end side) · the outer layer had been fractured at approx.179mm from the distal end, and the wire had been exposed.Flare of the outer layer · the flared section of outer layer had been folded back at approx.175mm from the distal end.Fractured section of outer layer (distal side) · the outer layer had been fractured at approx.170mm from the distal end.· longitudinal scratch was found at approx.165mm from the distal end.Therefore, it was inferred that the actual sample came into contact with some hard object.Other sections · no anomaly such as peeling of the outer layer or scratch was found in other sections.4.Electron microscopic inspection of the guidewire main body · each fractured section of the outer layer had a torn shape.· the outer layer had been wrinkled at approx.179mm from the distal end.(peeled piece) 5.Magnifying and electron microscopic inspections of the peeled piece · total length: approx.4mm · the outer layer had been turned over.· the outer layer had a torn shape, and it had been wrinkled in the vicinity of end part.· it had been scratched in the vicinity of torn shape.6.Confirmation of missing part (magnifying inspection) the flared section of outer layer both on the guidewire main body and peeled piece were released, the peeled piece was returned to the guidewire main body, and missing part of the actual sample was confirmed.Since the shapes of the fractured section of outer layer matched each other, it was likely that there was no significant missing on the outer layer of actual sample.7.Dimension · the outer diameter at the normal section: it met the factory's specifications.No anomaly was found.8.History investigation · information of the manufacturing record and the shipping inspection record, information of the past complaint file, and udi no.Are not included in this answer card, as they were included in the preliminary answer card.(cause of occurrence) based on the investigation result, no anomaly was found in the manufacturing record and the shipping inspection record.From the condition of actual sample, following factor was inferred as a possible cause of occurrence.A) during the procedure, the actual sample came into contact with some hard object, causing a scratch on the outer layer and exposing the wire.The combined device was inserted in that state.B) the combined device was continuously inserted while it was caught in the exposed section of the wire of actual sample.As a result, the outer layer was fractured and flared toward the distal direction.C) the combined device was continuously inserted with the outer layer flared.As a result, the flared outer layer was torn off, resulting in the peeled piece.(countermeasure) ashitaka factory assures the quality of this product by performing following controls.· the guidewire is passed through the dedicated tool on 100% basis to confirm that there is no peeling of the outer layer or adhesion of any foreign substances on the surface of guidewire.· before the packaging process, 100% visual inspection is performed to confirm that there is no exposure of the wire or no anomaly in the appearance.The ifu of this product includes the following warning.[warnings] if any resistance is felt or if the tip's behavior and/or location seems improper, stop manipulating the glidewire and/or the catheter and determine the cause by fluoroscopy.Failure to exercise proper caution may result in bending, kinking, separation of the guide wire's tip, damage to the catheter, or damage to the vessel.
 
Additional Manufacturer Narrative
This report is being sent as follow-up no.2 to correct section d3.

Brand Name
RADIFOCUS GLIDEWIRE UROLOGIC WIRE
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
reg. no. 9681834
150 maimaigi-cho
fujinomiya city, MD 418
JA  418
Manufacturer (Section G)
TERUMO CORPORATION, ASHITAKA
reg. no. 9681834
150 maimaigi-cho
fujinomiya city, 418
JA   418
Manufacturer Contact
gina digioia
950 elkton blvd
elkton, MD 21921
6402040886
MDR Report Key17967019
Report Number9681834-2023-00211
Device Sequence Number15336073
Product Code KOD
UDI-Device Identifier04987350755575
UDI-Public04987350755575
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K923607
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/19/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2024
Device Model NumberN/A
Device Catalogue NumberUWR1035
Device Lot Number221220
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/20/2023
Supplement Date Received by Manufacturer11/15/2023
02/10/2025
Initial Report FDA Received Date10/19/2023
Supplement Report FDA Received Date12/15/2023
03/11/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/20/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown